MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 18IN 3-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 18IN 3-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Model Number Y497G
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
Before use on the patient, it was reported by the sales rep that 'within their suture box of p.C.Y497 was one suture p.C.Y426.After talking with the circulating nurse who discovered the suture in the incorrect box, she admitted it could have been human error on their part of putting suture y426 in the wrong box after a previous case where suture y426 was pulled but not used and simply put in the wrong box.I did discover that they stock both sutures so it is likely the way the y426 end up in a box labeled for y497 by mistake when put back suture not used.Since this was texted into me and since i guess it could be possible ethicon packaged this box incorrectly, i felt it was my duty to submit this possible product complaint.The box of suture labeled for y497 still contained 2 sutures labeled as y497.The lot number for y497 is smmqzu the single suture that was found in box labeled y497 was p.C.Y426.The lot number for y426 is semjde.When the wrong suture was opened and handed to the surgeon he recognized it was the wrong suture immediately and they replaced it with the correct suture with no patient consequences.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) adverse event problem component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Is it possible to verify if this was a human error or that it was a mix product issue? could you please confirm.Events reported via: this report and 2210968-2023-01203.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Date sent to the fda: 3/15/2023.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related reports: 2210968-2023-01204 and 2210968-2023-01203.

Brand Name
MCRYL UD 18IN 3-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16391322
Report Number2210968-2023-01204
Device Sequence Number5514549
Product Code GAN
UDI-Device Identifier10705031059399
UDI-Public10705031059399
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberY497G
Device Catalogue NumberY497G
Device Lot NumberSMMQZU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer02/22/2023
Initial Report FDA Received Date02/16/2023
Supplement Report FDA Received Date03/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown